What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 18, 2:40 PM EST, 3 hours earlier.
Area forecast discussion, Aug 18, 2:40 PM EST, 3 hours before
Area Forecast Discussion
National Weather Service Jacksonville FL
340 PM EDT Tue Aug 18 2020
.NEAR TERM [Tonight through Wednesday]...Evening convection will
continue mianly over eastern zones with a moist southwest flow in
place. High CAPE/low shear environment will produce pulse strong
to severe strong til early evening. Another area of storms over
central Ga near a frontal boundary may develop se and affect se Ga
by early evening. Similar conditions expected again on Wednesday
with a sw flow producing the highest coverage of storms near the
east coast by late afternoon. Temperatures will continue near
average with above normal rain chances.
.SHORT TERM [Wednesday night through Friday night]...Upper trough
to the west will amplify into the western Gulf of Mexico which
will increase the sw flow aloft over the southeast states.
Relatively cool temperatures aloft and abundant moisture will
continue the trend of numerous showers and storms. An increase in
vertical wind shear will also contribute to organized areas of
storms with isolated strong to severe storms possible.
.LONG TERM [Saturday Through Tuesday]...High pressure ridge will
build in from the east with the steering flow becoming south this
weekend and southeast early next week. Temperatures will warm
aloft with moisture levels remaining high. This will result in
a lower severe potential with a continued threat of locally heavy
rainfall from afternoon/evening storms.
&&
.MARINE...High pressure ridge axis to the southeast will build to
the north of the waters this weekend into early next week. A
light southwest flow will become more south to southeast this
weekend and early next week. A long period swell will continue
the next few days with periods at 9 to 11 seconds.
&&
.HYDROLOGY...Slow fall continues on St. Marys River. River gauge
near Macclenny expected to fall below flow stage on Thursday.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 71 88 71 87 71 / 50 50 20 70 60
SSI 75 88 75 87 75 / 20 60 30 60 60
JAX 73 91 73 90 73 / 20 70 60 70 40
SGJ 73 90 73 89 73 / 20 70 30 70 40
GNV 73 90 71 89 72 / 20 50 30 70 50
OCF 72 89 72 89 72 / 20 60 20 70 50
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
In the hours before
Special weather statement, Aug 18, 4:26 PM EST, 1 hour 14 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
526 PM EDT Tue Aug 18 2020
GAZ163-182200-
Clinch GA-
526 PM EDT Tue Aug 18 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CLINCH COUNTY UNTIL
600 PM EDT...
* At 525 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Homerville. This storm was
nearly stationary.
* Penny size hail and winds in excess of 45 mph possible with this
storm.
* Locations impacted include...
Homerville, Argyle and Du Pont.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3098 8257 3090 8282 3112 8294 3114 8266
TIME...MOT...LOC 2125Z 160DEG 4KT 3097 8274
ENYEDI
Special weather statement, Aug 18, 4:29 PM EST, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
529 PM EDT Tue Aug 18 2020
FLZ037-136-236-182215-
Eastern Alachua FL-Western Alachua FL-Putnam FL-
529 PM EDT Tue Aug 18 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN ALACHUA AND WEST CENTRAL
PUTNAM COUNTIES UNTIL 615 PM EDT...
* At 529 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm over Archer, or 9 miles northeast of
Bronson, moving northeast at 20 mph.
* Winds in excess of 45 mph and minor flooding due to heavy rainfall
is possible with this storm.
* Locations impacted include...
Gainesville, Melrose, Hawthorne, Archer, Melrose Landing,
University Of Florida, Orange Heights, Gainesville Airport, Newnans
Lake and Rochelle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 2954 8256 2953 8265 2955 8266 2957 8266
2979 8220 2974 8206 2972 8205 2972 8203
2973 8202 2969 8189 2948 8230 2948 8255
TIME...MOT...LOC 2129Z 234DEG 16KT 2954 8253
KBSpecial weather statement, Aug 18, 4:46 PM EST, 54 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
546 PM EDT Tue Aug 18 2020
GAZ132>136-149-182245-
Bacon GA-Atkinson GA-Appling GA-Coffee GA-Jeff Davis GA-Wayne GA-
546 PM EDT Tue Aug 18 2020
...SIGNIFICANT WEATHER ADVISORY FOR COFFEE...NORTHWESTERN ATKINSON...
BACON...NORTHWESTERN WAYNE...SOUTHERN JEFF DAVIS AND APPLING COUNTIES
UNTIL 645 PM EDT...
* At 545 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Baxley to near Douglas. Movement was southeast at 5 mph.
* Nickel size hail and wind gusts of 50 to 55 mph possible with these
storms.
* Locations impacted include...
Douglas, Baxley, Alma, Broxton, Ambrose, Graham, Surrency,
Nicholls, Odum and West Green.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3191 8223 3189 8211 3186 8212 3182 8202
3179 8199 3179 8196 3168 8185 3146 8238
3145 8250 3147 8250 3147 8263 3144 8263
3141 8314 3146 8315 3151 8308 3161 8306
3194 8228
TIME...MOT...LOC 2145Z 321DEG 6KT 3177 8242 3157 8282
ENYEDISpecial weather statement, Aug 18, 4:50 PM EST, 50 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
550 PM EDT Tue Aug 18 2020
GAZ163-250-350-364-182230-
Clinch GA-Western Charlton GA-Northern Ware GA-Southern Ware GA-
550 PM EDT Tue Aug 18 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL WARE...CLINCH AND WEST
CENTRAL CHARLTON COUNTIES UNTIL 630 PM EDT...
* At 550 PM EDT, National Weather Service meteorologists were
tracking strong thunderstorms along a line extending from near
Homerville to 7 miles southeast of Fargo. Movement was north at 10
mph.
* Nickel size hail and wind gusts up to 50 mph possible with these
storms.
* Locations impacted include...
Homerville, Fargo, Argyle, Stephen Foster State Park, Manor and
Needham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms. If
you can hear thunder, you are close enough to be struck! Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3112 8288 3119 8242 3058 8226 3060 8258
3069 8258 3071 8261 3073 8268
TIME...MOT...LOC 2150Z 182DEG 9KT 3104 8270 3064 8246
ENYEDISpecial weather statement, Aug 18, 4:57 PM EST, 43 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
557 PM EDT Tue Aug 18 2020
FLZ023-030-122-222-182245-
Southern Columbia FL-Baker FL-Union FL-Northern Columbia FL-
557 PM EDT Tue Aug 18 2020
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN BAKER...UNION AND
COLUMBIA COUNTIES UNTIL 645 PM EDT...
* At 556 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Fort White, or 10 miles east of
Ichetucknee Spring, moving northeast at 15 mph.
* Winds in excess of 45 mph and minor flooding due to heavy rainfall
is possible with this storm.
* Locations impacted include...
Lake City, Lake Butler, Columbia, Fort White, Worthington Springs,
Palestine Community, Groves, Providence, Olustee and Upland Pines.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3059 8260 3057 8232 3002 8227 2993 8244
2993 8247 2994 8249 2994 8252 2993 8253
2992 8258 2990 8258 2989 8259 2987 8259
2985 8261 2986 8262 2983 8264 2983 8269
2990 8277 2994 8277
TIME...MOT...LOC 2156Z 232DEG 13KT 2991 8261
KBSpecial weather statement, Aug 18, 5:23 PM EST, 17 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
623 PM EDT Tue Aug 18 2020
FLZ020-021-182315-
Hamilton FL-Suwannee FL-
623 PM EDT Tue Aug 18 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SUWANNEE AND
NORTHWESTERN HAMILTON COUNTIES UNTIL 715 PM EDT...
* At 622 PM EDT, National Weather Service meteorologists were
tracking a strong thunderstorm near Dowling Park, or near Suwannee
River State Park, moving northeast at 10 mph.
* Penny size hail, wind gusts of 50 to 55 mph, and minor flooding due
to heavy rainfall is possible with this storm.
* Locations impacted include...
Suwannee River State Park, Blue Springs and Crossroads.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. You can also share your report with NWS Jacksonville on
Facebook and Twitter.
&&
LAT...LON 3063 8327 3043 8298 3025 8320 3026 8324
3029 8323 3031 8321 3035 8321 3035 8319
3038 8319 3039 8317 3041 8318 3042 8322
3046 8322 3047 8324 3052 8324 3055 8326
3059 8326 3063 8328
TIME...MOT...LOC 2222Z 205DEG 7KT 3034 8325
KB